Flash Flood, Rosebud
- When
- June 8, 8:00 PM MST to 10:00 PM MST
- Where
- Rosebud County, Brandenberg
- Reported by
- STORM CHASER
- Coordinates
- 46.230, -106.731 (the zone’s center; the record gives no point)
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before the first event at Jun 8, 7:13 PM MST, 47 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
813 PM MDT THU JUN 8 2006
.SHORT TERM...VALID FOR FRI AND SAT...
A QUICK UPDATE TO ZONES FOR WATCH CANCELLATION FOR MOST OF THE
AREA...WITH AN EXTENSION UNTIL 10 PM MDT FOR EASTERN 4 COUNTIES.
UPDATED POPS AND WEATHER TO DECREASE PRECIPITATION POTENTIAL WEST
OF ROSEBUD COUNTY. PRETTY MUCH LEFT ALONE REST OF FORECAST. WILL
MAKE AN ADDITIONAL UPDATE AROUND 10 PM FOR WATCH EXTENSION. CHAMBERS
.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...
MEDIUM RANGE GUIDANCE IS IN FAIR AGREEMENT INTO NEXT WEEK. TROUGH
ALONG WEST COAST DIGS SUNDAY INTO MONDAY AS STRONGER ENERGY DIVES
INTO THE BASE OF THIS TROUGH. THIS SHOULD PROVIDE A BIT MORE
RIDGING TO DEVELOP INTO THE ROCKIES...RESULTING IN LESS CHANCES
FOR SHOWERS. BY THE MIDDLE AND LATE PART OF THE WEEK...TROUGHING
MOVES INLAND WITH PIECES OF ENERGY LIFTING NORTHEAST TOWARD THE
REGION. MORE MOISTURE AND INCREASING UPPER LEVEL DIFFLUENT FLOW
PATTERN ACROSS MONTANA SHOULD RESULT IN INCREASING STORMS TUESDAY
AND BEYOND. CLOUDS AND PRECIP SHOULD KEEP TEMPERATURES IN CHECK
WITH NEAR OR SLIGHTLY BELOW NORMAL READINGS COMMON. FRIEDERS
&&
.AVIATION...
UPPER LEVEL WAVE LIFTING NORTHEAST OUT OF IDAHO AND FAR WEST
MONTANA STILL ON TRACK TO WORK ITS WAY ACROSS CENTRAL AND SOUTHERN
MONTANA LATER THIS AFTERNOON AND EVENING. SCATTERED THUNDERSTORMS
WILL OCCUR ESPECIALLY THROUGH THIS EVENING WITH POTENTIAL GUSTY
WINDS AND HAIL. MVFR WILL BE FOUND IN AND NEAR THESE STRONGER
STORMS. PRECIP CHANCES WILL BE ON THE DECREASE AFTER 06Z. FRIEDERS
&&
.PRELIMINARY POINT TEMP/POPS...
FRI SAT SUN MON TUE WED THU
-----------------------------------------------------------
BIL 060/078 053/074 052/071 051/075 052/077 052/076 053/077
24/T 43/T 32/T 02/T 22/T 33/T 22/T
LVM 049/072 047/067 043/068 045/071 044/072 045/074 046/073
37/T 73/T 22/T 22/T 22/T 33/T 22/T
HDN 054/081 055/079 050/073 050/080 050/081 051/077 052/081
23/T 43/T 32/T 01/B 22/T 33/T 22/T
MLS 057/074 053/072 052/072 051/076 053/079 054/078 054/079
64/T 44/T 42/T 00/B 12/T 22/T 22/T
4BQ 055/078 053/076 050/071 049/077 050/076 051/076 052/079
53/T 34/T 42/T 22/T 22/T 22/T 22/T
BHK 054/070 050/065 050/069 048/073 049/074 050/074 051/075
64/T 44/T 42/T 21/B 22/T 22/T 22/T
SHR 057/081 052/075 048/072 047/077 047/077 048/076 049/078
23/T 34/T 32/T 22/T 22/T 23/T 22/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR ZONES 32-33-36-37.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 827 PM MDT THU JUN 8 2006 MTZ028>031-034-035-038>042-056>058-063>068-WYZ098-099-100230- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD- NORTHERN STILLWATER-YELLOWSTONE-SOUTHERN BIG HORN-EASTERN CARBON- NORTHERN PARK-NORTHERN SWEET GRASS-GOLDEN VALLEY- RED LODGE FOOTHILLS-NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP- PARADISE VALLEY-LIVINGSTON AREA-BEARTOOTH FOOTHILLS- ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- INCLUDING THE CITIES OF...HARLOWTON...ROUNDUP...HYSHAM... COLSTRIP...FORSYTH...COLUMBUS...ABSAROKEE...BILLINGS...PRYOR... LODGE GRASS...BRIDGER...JOLIET...CLYDE PARK...WILSALL... BIG TIMBER...RYEGATE...LAVINA...RED LODGE...HARDIN... CROW AGENCY...LAME DEER...JUDITH GAP...EMIGRANT...LIVINGSTON... FISHTAIL...MCLEOD...COOKE CITY...BURGESS JCT...SHERIDAN 827 PM MDT THU JUN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL DEVELOP OVER THE AREA AGAIN FRIDAY AFTERNOON AND EVENING. SOME OF THESE STORMS MAY CONTAIN HAIL AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ032-033-036-037-100230- CUSTER-FALLON-POWDER RIVER-CARTER- INCLUDING THE CITIES OF...MILES CITY...BAKER...BROADUS...EKALAKA 827 PM MDT THU JUN 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MONTANA. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING ACROSS SOUTH EASTERN MONTANA. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10PM MDT FOR PORTIONS OF SOUTHEAST MONTANA. PLEASE REFER TO GTFWCNBYZ FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL DEVELOP OVER THE AREA AGAIN FRIDAY AFTERNOON AND EVENING. SOME OF THESE STORMS MAY CONTAIN HAIL AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
641 PM MDT THU JUN 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 2 N CROW AGENCY 45.63N 107.46W
06/08/2006 E2.75 INCH BIG HORN MT LAW ENFORCEMENT
0410 PM TSTM WND DMG 8 SW CROW AGENCY 45.52N 107.58W
06/08/2006 BIG HORN MT LAW ENFORCEMENT
POWER LINES KNOCKED DOWN ON HIGHWAY 313 BY STRONG WINDS
0411 PM TSTM WND GST CROW AGENCY 45.60N 107.46W
06/08/2006 E70 MPH BIG HORN MT TRAINED SPOTTER
0420 PM TSTM WND DMG 15 SSE HARDIN 45.53N 107.49W
06/08/2006 BIG HORN MT TRAINED SPOTTER
2 INCH DIAMETER TREE LIMBS BLOWN DOWN
0415 PM HAIL 6 N CROW AGENCY 45.69N 107.46W
06/08/2006 E0.75 INCH BIG HORN MT TRAINED SPOTTER
0415 PM HAIL 43 S HYSHAM 45.67N 107.23W
06/08/2006 E0.75 INCH BIG HORN MT TRAINED SPOTTER
0400 PM HAIL CROW AGENCY 45.60N 107.46W
06/08/2006 E0.75 INCH BIG HORN MT TRAINED SPOTTER
0607 PM HAIL 12 N LAME DEER 45.79N 106.61W
06/08/2006 M1.75 INCH ROSEBUD MT TRAINED SPOTTER
WINDOWS BROKEN OUT OF HOUSE
0609 PM HAIL 15 SE COLSTRIP 45.74N 106.41W
06/08/2006 M2.75 INCH ROSEBUD MT TRAINED SPOTTER
0609 PM TSTM WND GST 15 SE COLSTRIP 45.74N 106.41W
06/08/2006 E60 MPH ROSEBUD MT TRAINED SPOTTER
0625 PM HAIL 8 S COLSTRIP 45.78N 106.63W
06/08/2006 M1.75 INCH ROSEBUD MT STORM CHASER
GOLFBALL HAIL COVERING HIGHWAY FOR 2 MILES
&&
TCThe Billings radar (KBLX), 151 km away, was scanning. The volume nearest the first event began at 03:01 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2006Every state in 2006This day in weather historyWarnings in Montana, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531292.